Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Laurennn

I just started on doxy...

Recommended Posts

I just started on doxy and a topical cream prescribed by my doctor three days ago. So far, I've had no side-effects. I can take it on a completely empty stomach and experience no nausea. I read over the FAQ sticked at the top on this kind of drug and I have to admit I'm a little worried because of all the side-effects and possible problems.

My question for anyone who has taken it...did you experience any of the side-effects? Has anyone here really become that sensitive to the sun or found that your more suseptible to puncture?

Edited to add: Also, at what time of the day do you take your doxy? I've been trying to take my everyday at noon but with sleeping in some days, and the problem of having to wait to eat lunch if I take it late, it's hasn't been working out great. I'm trying to find a good time to take it that won't interfere with when I eat, but also isn't around a time I'll fall asleep.

Share this post


Link to post
Share on other sites

Hey girl.. here's the deal with the sun.. use a moisturizer with at least SPF 15 everyday. If you sit out in the sun for a while (for me it's like 30+ minutes) you'll probably turn really red, not tan. And if you overexpose yourself to the sun, within a few hours your hands and/or feet will start tingling. It's really annoying! I also experienced flu-like symptoms after laying out in the sun too long one day. So I am staying out of the sun this summer, with the exception I work in the city and do have to walk around but with SPF, that's fine. I just can't lay out directly in the sun or else I will get that tingling and flu like feeling.

I don't think it really matters what time of day you take it. I take two 100 mg Doxy per day. One in the morning with breakfast, usually around 9:30. And the other I take with dinner, usually around 7:30-8 PM. Some people say taking it with a meal is bad because it disrupts absorption, but I don't think I buy that.

Share this post


Link to post
Share on other sites

I've been on doxy for about 2 months. I haven't had any problems with it. I don't think it matters what time of day you take it. I like to take it with food, so I'll usually take it after lunch or dinner. I have noticed an increase in sun sensitivity, but I am also a very fair skinned redhead, so sunburns were already a problem for me!

Share this post


Link to post
Share on other sites

hey there!

i was prescribed doxy a few months ago and started to take it on a regular basis. but after the first month i felt my digestive system wasnt up to scratch and i wasnt having regular bowel movements. soon after i felt slight pain around my stomach area, but it wasnt nausea or anything. i took a break from the medication and still am on that break and take acidophilus probiotic supplement sometimes to help restore the healthy intestinal flora/bacteria to what it should be. That is the only negative side effect i am experiencing. Soon i will return to taking doxy but have to combat the issue of candida (which i think i have) and also more difficult bowel movements.

cheers

Share this post


Link to post
Share on other sites

I just started on doxy and a topical cream prescribed by my doctor three days ago. So far, I've had no side-effects. I can take it on a completely empty stomach and experience no nausea. I read over the FAQ sticked at the top on this kind of drug and I have to admit I'm a little worried because of all the side-effects and possible problems.

My question for anyone who has taken it...did you experience any of the side-effects? Has anyone here really become that sensitive to the sun or found that your more suseptible to puncture?

Edited to add: Also, at what time of the day do you take your doxy? I've been trying to take my everyday at noon but with sleeping in some days, and the problem of having to wait to eat lunch if I take it late, it's hasn't been working out great. I'm trying to find a good time to take it that won't interfere with when I eat, but also isn't around a time I'll fall asleep.

I'm not sure of the % of people who experience side-effects from taking doxy but I myself personally did not experience any side-effects whilst taking it (i've been on 100mg/day for 8 months now)...no sun sensitivity even though i burn like a mad woman in the sun because i'm very pale, no issues of candida etc (but i have always eaten alot of probiotics so that may have helped).

I take 50mg of doxy straight after my breakfast of a morning (around 6/7/8am) and after dinner (around 8/9pm) and after a while i can easily take it on an empty stomach without nausea...although i very rarely do this because i know it ain't good for me.

What is your doxy dosage BTW? After a while you will find a good routine of taking it and i'm sure it will work wonderfully hun. Keep us posted on your progress :)

Share this post


Link to post
Share on other sites

I had the sun sensitivity like mad the first time i took it because i was playing softball in the sun 2 hours a day. weird burn pattern on my hands (purple on my thumb and index finger). also the second time i took it i got 4 yeast infections in 5 months... but that seems to have fixed itself after i switched bc's.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×